Format

Send to

Choose Destination
Indian J Dermatol Venereol Leprol. 2003 Mar-Apr;69(2):165-7.

Adverse reactions to cosmetics.

Author information

1
Dept. of Dermatology, Dayanand Medical College & Hospital, Ludhiana, Punjab. samodagra@satyam.net.in

Abstract

Adverse reaction to cosmetics constitute a small but significant number of cases of contact dermatitis with varied appearances. These can present as contact allergic dermatitis, photodermatitis, contact irritant dermatitis, contact urticaria, hypopigmentation, hyperpigmentation or depigmentation, hair and nail breakage. Fifty patients were included for the study to assess the role of commonly used cosmetics in causing adverse reactions. It was found that hair dyes, lipsticks and surprisingly shaving creams caused more reaction as compared to other cosmetics. Overall incidence of contact allergic dermatitis seen was 3.3% with patients own cosmetics. Patch testing was also done with the basic ingredients and showed positive results in few cases where casual link could be established. It is recommended that labeling of the cosmetics should be done to help the dermatologists and the patients to identify the causative allergen in cosmetic preparation.

PMID:
17642868
Free full text

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd
Loading ...
Support Center